What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 4:30 PM CST, 1 hour 44 minutes earlier. Its key messages:
- Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 4:30 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Severe weather (damaging winds and possibly a few tornadoes)
possible this afternoon evening, and maybe another round
overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3
inches are expected with localized totals of 3-5 inches. Due
to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and
creeks in the area. Minor to moderate flooding is expected.
&&
.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025
This afternoon and early evening
Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.
Late tonight and Thursday
A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025
As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.
CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.
WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).
WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.
&&
.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.
River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.
&&
.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025
La Crosse
Daily rainfall records
June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011
Rochester
Daily rainfall records
June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.
&&
DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...BoyneHazardous weather outlook, Jun 25, 2:54 AM CST, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.
Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
In the hours before
Local storm report, Jun 25, 5:35 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
635 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tornado 4 NNE Zumbro Falls 44.34N 92.39W
06/25/2025 Wabasha MN Trained Spotter
Spotter reported tornado on the ground
looking north from CR 17 and Hwy 65.
&&
KBLocal storm report, Jun 25, 5:37 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
637 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tornado 3 S Lake City 44.40N 92.27W
06/25/2025 Wabasha MN Public
Video relayed via social media of a tornado
on the ground south of Lake City.
&&
KBLocal storm report, Jun 25, 5:41 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
641 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tstm Wnd Dmg Hokah 43.76N 91.35W
06/25/2025 Houston MN Amateur Radio
Utility pole down on main street near the
post office. Crews on scene.
&&
KBLocal storm report, Jun 25, 5:44 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
644 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tornado 5 SSE Bratsberg 43.67N 91.74W
06/25/2025 Fillmore MN NWS Employee
TDS on radar.
&&
KBLocal storm report, Jun 25, 5:46 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
646 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Tornado 3 S Hokah 43.72N 91.36W
06/25/2025 Houston MN 911 Call Center
911 Center reported tornado on the ground
south of Hokah.
&&
KBSpecial weather statement, Jun 25, 6:07 PM CST, 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
707 PM CDT Wed Jun 25 2025
IAZ011-MNZ096-WIZ053-054-260100-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
707 PM CDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...SOUTHWESTERN VERNON AND NORTHWESTERN CRAWFORD COUNTIES
THROUGH 800 PM CDT...
At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caledonia to near Waukon. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
New Albin around 715 PM CDT.
Lansing around 720 PM CDT.
Other locations impacted by these storms include Esofea, Red Mound,
Rush Creek, County 5 And Peyton Road, Runge Hollow, County Roads B
And Y, Red Barn Campground, Churchtown, Eitzen, and Bud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
&&
LAT...LON 4364 9094 4328 9092 4326 9153 4358 9152
TIME...MOT...LOC 0007Z 252DEG 33KT 4357 9149 4332 9147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Baumgardt